Alert archive / Michigan / Wind Advisories in 2010

Wind Advisory 2, NWS Marquette, MI

April 25, 2010Menominee County, Michigan

NWS Marquette, MI issued this wind advisory at Apr 25, 2010, 4:23 AM CDT for Menominee County, Michigan. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 4:23 AM CDT (09:23 UTC)
Expired
Apr 25, 2010, 4:00 PM CDT
In force
12 hr
Issued by
NWS Marquette, MI

County Menominee County, MI

The radar

The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS73 KMQT 250923
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
523 AM EDT SUN APR 25 2010

MIZ012-251730-
/O.NEW.KMQT.WI.Y.0002.100425T0923Z-100425T2100Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
423 AM CDT SUN APR 25 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* NORTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS BEFORE
  DIMINISHING LATE THIS AFTERNOON INTO EARLY THIS EVENING.

* NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED NEAR THE BAY TODAY. INLAND...WINDS TO 15 TO 25 MPH WITH
  GUSTS TO 35 MPH CAN BE EXPECTED.

* LOOSE OUTDOOR ITEMS WILL BE EASILY BLOWN AROUND AND COULD CAUSE
  DAMAGE IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MRD
1 follow-up statement
811 
WWUS73 KMQT 251636
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1236 PM EDT SUN APR 25 2010

MIZ012-252100-
/O.CON.KMQT.WI.Y.0002.000000T0000Z-100425T2100Z/
MENOMINEE-
INCLUDING THE CITY OF...MENOMINEE
1136 AM CDT SUN APR 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* INCREASED NORTHEAST WINDS WILL CONTINUE...BEFORE DIMINISHING LATE
  THIS AFTERNOON AND EARLY THIS EVENING.

* NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
  NEAR THE BAY TODAY. INLAND...WINDS TO 15 TO 25 MPH WITH GUSTS TO 35
  MPH CAN BE EXPECTED.

* LOOSE OUTDOOR ITEMS WILL BE EASILY BLOWN AROUND AND COULD 
  CAUSE DAMAGE IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:36 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 25, 3:36 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
436 AM EDT SUN APR 25 2010

.DISCUSSION...
QUITE AN IMPRESSIVE LOW PRESSURE SYSTEM ACROSS THE MIDDLE MS VALLEY
REGION EARLY THIS MORNING...WITH THE SURFACE LOW DEEPENING 10MB
SINCE 18Z SATURDAY. MEANWHILE...THE BROAD SWATH OF RAINFALL IN THE
500MB DEFORMATION AXIS ACROSS WI AND LOWER MI IS SLOWLY ROTATING CLOSER
TO THE AREA...HOWEVER THE NORTHERN EDGE OF THE PCPN IS HAVING A
DIFFICULT TIME MOVING NORTH DUE TO THE VERY DRY LOW LEVEL AIRMASS
JUST NORTH AND EAST OF THE AREA PER THE 00Z APX SOUNDING. IN
ADDITION...LIGHT RAIN IS FALLING ACROSS NORTHERN MN IN THE VCNTY OF
THE INVERTED TROUGH AXIS AND ASSOCIATED WEAK UPWARD MOTION ALTHOUGH
THIS SHOULD BE OF NO CONSEQUENCE FOR THE AREA TODAY.

DESPITE THE STRONG SYSTEM TO THE SOUTH OF THE AREA...THE WEATHER
ACROSS UPPER MICHIGAN SHOULD REMAIN FAIRLY TRANQUIL THROUGH MID-LATE
WEEK. ALTHOUGH THE PCPN ACROSS WI AND LOWER MI MAY TRY TO MAKE A RUN
FOR THE FAR SOUTHERN FORECAST AREA THIS MORNING...THE RIDGE TO THE
NORTH WILL BUILD SOUTHWARD ACROSS LAKE SUPERIOR AND NORTHERN MN THIS
MORNING AS WELL...ULTIMATELY ALLOWING FOR THE 700-500MB WINDS TO TURN
E-NE ACROSS THE ENTIRE FORECAST AREA...AND CAUSING DRIER AIR TO
ADVECT SOUTHWARD INTO FAR SOUTHERN UPPER MI. THERE IS A SHORT PERIOD
BEFORE 18Z THAT THE DEFORMATION AXIS APPROACHES THE FAR SOUTH.
HOWEVER...PRECIPITABLE WATER VALUES DROP TO NEAR 0.5 INCH ACROSS THE
REGION BY 12Z. WITH THESE LIMITING FACTORS IN MIND...HAVE OPTED TO JUST
GO WITH ISOLATED SHOWERS THIS MORNING FOR THE SOUTHERN HALF OF
MENOMINEE COUNTY AND KEEP THE REMAINDER OF THE REGION DRY TODAY.
ALREADY A SHARP NORTHERN EDGE OF PCPN NOTED ON RADAR AND THIS WILL
LIKELY CONTINUE TODAY. WILL LIKELY BE ONE OF THOSE DAYS THAT A 30
MILE DIFFERENCE WILL MEAN THE DIFFERENCE BETWEEN A SOAKER AND A
COMPLETELY DRY DAY. REGARDLESS...BY THIS AFTERNOON THE NORTHEASTERLY
FLOW THROUGH THE COLUMN WILL ESTABLISH ITSELF ALLOWING THE DRY
AIRMASS ACROSS NORTHERN ONTARIO TO MOVE ACROSS LAKE SUPERIOR AND INTO
UPPER MI. BY MONDAY MORNING PRECIPITABLE WATER VALUES OF LESS THAN
0.25 INCH WILL SPREAD ACROSS THE AREA ALLOWING FOR SUNNY AND MILD
DAYS AND CLEAR AND COOL NIGHTS THROUGH MID WEEK. AS DISCUSSED IN THE
PREVIOUS FORECAST DISCUSSION...DEEP MIXING WILL LIKELY OCCUR MONDAY
AND AGAIN TUESDAY. ALTHOUGH THE 850MB TEMPS WILL BE A LITTLE ON THE
COOL SIDE IN THE NE FLOW...THE DEEP MIXING PERHAPS TO 800MB WILL
ALLOW FOR INLAND TEMPS TO STAY NEAR OR MAYBE SLIGHTLY ABOVE NORMAL
WHILE OVERNIGHT TEMPS WILL LIKELY DROP BELOW GUIDANCE MON NIGHT AND
TUE NIGHT. MODERATE NE PBL FLOW WILL KEEP AREAS NEAR LAKE SUPERIOR IN
THE 40S...ESPECIALLY TUESDAY WHEN THE 850MB TEMPS WILL BE COOLEST. IN
FACT...TEMPS WILL LIKELY BE SLIGHTLY COOLER ACROSS THE FORECAST AREA
ON TUESDAY SIMPLY DUE TO SLIGHTLY COOLER TEMPS ALOFT. ALTHOUGH TEMPS
WILL NOT BE TERRIBLY WARM ON MONDAY OR AGAIN ON TUESDAY...THE LOW RH
VALUES WILL CAUSE FOR INCREASED FIRE WEATHER CONCERNS. WILL PLACE
EMPHASIS ON THE CONCERNS...HOWEVER WILL OPT NOT TO ISSUE ANY RFD
STATEMENT GIVEN THAT TEMPS WILL BE WELL BELOW RFW CRITERIA.

THE DEEPENING LOW ACROSS THE MS VLY COMBINED WITH THE HIGH TO THE
NORTH WILL ALLOW FOR A TIGHTENING GRADIENT ACROSS MUCH OF THE AREA.
NE FLOW DOWN GREEN BAY WILL ALLOW FOR SOME GUSTS UP TO 35 OR 40 MPH
TODAY NEAR THE SHORELINE. DO NOT EXPECT WINDS TO REACH WIND ADVY
CRITERIA...HOWEVER IT WILL LIKELY BE WINDY NEAR THE BAY TODAY.

OTHERWISE...NO OTHER CHANGES PLANNED TO THE FORECAST. PERHAPS SOME
RAIN BY LATE WEEK AS A FAIRLY POTENT SYSTEM EJECTS OUT OF THE
CENTRAL ROCKIES. OTHERWISE GENERALLY MILD WITH TEMPS CONTINUING
ABOVE NORMAL.
&&

.AVIATION /FOR THE 06Z TAFS/...

VFR CONDITIONS WILL PREVAIL AT BOTH CMX AND SAW THROUGH THE PERIOD.
MID LEVEL CLOUDS WILL DIMINISH LATE TONIGHT AND EARLY SUNDAY.
AN INCREASING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER CANADA
AND DEEP SURFACE LOW MOVING INTO THE LOWER LAKES ON SUNDAY WILL
RESULT IN GUSTY EAST TO EAST NORTHEASTERLY WINDS PERHAPS UP TO 25KTS
LATE TONIGHT AND ON SUNDAY.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST/...

AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE GREAT LAKES THIS
MORNING AS A STRONG SURFACE LOW APPROACHES THE LOWER LAKES...EXPECT
GUSTY E TO NE WINDS UP TO ALMOST GALES TO 35 KNOTS TODAY AND THIS
LOOKS TO BE THE STRONGEST WINDS DURING THIS PERIOD. WILL NOT GO WITH
GALES NOW EXCEPT IN NORTHERN LAKE MI...BUT MENTION GALE FORCE GUSTS
INSTEAD. IMPRESSIVE 984 MB LOW NEAR QUINCY IL WHICH IS DEEP MADE ME
KEEP WINDS STRONG TODAY. WINDS ARE EXPECTED TO DIMINISH BELOW 25 KTS
EARLY THIS WEEK AS A HIGH OVER HUDSON BAY BUILDS INTO THE UPPER
GREAT LAKES.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
  GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ221-250.

&&

DISCUSSION...MRD
AVIATION...JLB
MARINE...07
Hazardous weather outlook, Apr 25, 4:23 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
523 AM EDT SUN APR 25 2010

MIZ001>007-009>014-084-085-261200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
523 AM EDT SUN APR 25 2010 /423 AM CDT SUN APR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WIND GUSTS UP TO 45 MPH ARE EXPECTED TODAY ACROSS SOUTHERN
MENOMINEE COUNTY...ESPECIALLY ALONG THE BAY OF GREEN BAY SHORELINE.
PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW RELATIVE HUMIDITY VALUES CAN BE EXPECTED MONDAY AND AGAIN
TUESDAY. THESE LOW VALUES COMBINED WITH THE CONTINUED DRY CONDITIONS
WILL LIKELY LEAD TO INCREASED FIRE DANGER THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-261200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
523 AM EDT SUN APR 25 2010 /423 AM CDT SUN APR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-261200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
523 AM EDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST GALE FORCE WINDS CAN BE EXPECTED TODAY...ESPECIALLY IN THE
BAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

Nearby

Wind Advisories in Michigan, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.